How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Gina P Your Own Question
Gina P
Gina P, LCSW
Category: Mental Health
Satisfied Customers: 175
Experience:  MSW, LCSW, PIP
Type Your Mental Health Question Here...
Gina P is online now
A new question is answered every 9 seconds

I have been taking Wellbutrin 300 xl for quit 4 to 5 years. 2

Resolved Question:

I have been taking Wellbutrin 300 xl for quit 4 to 5 years.

2 questions: what if I really did not need it, would there be an effect on me that would be noticeable?

I am quitting Wellbutrin now, on my own. Tapering off rather quicklly. What can I expect?


Mark in Eagle, CO.
Submitted: 7 years ago.
Category: Mental Health
Expert:  Gina P replied 7 years ago.
Hi Mrk,
Unfortunately many people who take an antidepressant feel better, and may stop the medication as a result, but in reality, it is the medication that is making them feel better.

You will notice a change in your mood when you stop the medication. So watch for depression and anxiety, hopeless feelings also.
As far as physical symptoms, you could also experience headache, nausea, fatigue or other symptoms. Everyone is different.

Anytime you take an antidepressant, it is recommended that you work with your physician to taper off rather than stop abruptly.
Hope this helps. Gina
Gina P and other Mental Health Specialists are ready to help you
Customer: replied 7 years ago.
Lets just say for the sake of communication that I was not depressed when I started taking wellbutrin. Would I have benifited in any way from the drug and would I still get the same symptoms comming off wellbutrin?

In other words, for what ever reason, I was misdiagnosed, just for a senerio, I was not depressed, maybe just down and not eating right, or what ever could give the miss diagnosis. Or am I barking up a wrong tree and just need to keep taking it. I just feel like for some reason it is not really helping me, it is holding me back from the real me. Am I clear as mud? Thank you for the help.
Expert:  Gina P replied 7 years ago.
Hi, I like the descriptive terms:) You may still experience many of the symptoms or none at all. Every one is different.
If you really weren't depressed, you may still experience some changes in mood initially because the drug has been changing the chemicals in your brain, and that will stop once the drug stops. This should clear itself after a week or so. Just be aware of changes and you will know why this is happening. If you have any problems, phone your physician right away. Gina
Gina P and other Mental Health Specialists are ready to help you

Related Mental Health Questions